MAUDE Adverse Event Report: EXTREMITY MEDICAL, LLC. APEX; BONE SCREW

EXTREMITY MEDICAL, LLC. APEX; BONE SCREW
Catalog Number 121-50320
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The joint was exposed and used x- ray to determine the size.It was felt that the patient had plenty of bone space for the large x-post at 20mm in length.The guide wire was placed and then re positioned to get it centered down the canal.The reamer was used and the surgeon said he sunk the black line 2-3mm below the bone surface.It was suggested that if this was hard bone then he should drill, but the dr.Felt it was not necessary.The x-post was implanted and became stuck 3/4 of the way in and would not move.Dr.Provided more force which snapped the end of the screw driver off and left in the post.Dr.Had to fish the head of the screwdriver out.Once this was managed, he tried to take out the post with the other screwdriver.However, due to the force required to remove the post, the cannulated screwdriver snapped again.He tried to locate another 2mm hex screwdriver, however there was no spare available.He tried to use the exposed post window to lever the post out, but this unfortunately snapped the head of the post off.Dr.Was then forced to partially split the bone in order to release the rest of the x post.

Brand Name
APEX
Common Device Name
BONE SCREW
Manufacturer (Section D)
EXTREMITY MEDICAL, LLC.
300 interpace parkway
building a, 2nd floor
parsippany
Manufacturer Contact
brian smekal
300 interpace parkway
building a, 2nd floor
parsippany, NJ 07054
9735888988
MDR Report Key17995358
Report Number3007289093-2023-00015
Device Sequence Number5945825
Product Code HWC
UDI-Device Identifier00842078108987
UDI-Public00842078108987
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K133636
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121-50320
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Initial Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale